Please use this identifier to cite or link to this item: http://dx.doi.org/10.14279/depositonce-6441
Main Title: Formal analysis of model transformations based on triple graph grammars
Author(s): Hermann, Frank
Ehrig, Hartmut
Golas, Ulrike
Orejas, Fernando
Type: Article
Language Code: en
Abstract: Triple graph grammars (TGGs) are a well-established concept for the specification and execution of bidirectional model transformations within model driven software engineering. Their main advantage is an automatic generation of operational rules for forward and backward model transformations, which simplifies specification and enhances usability as well as consistency. In this paper we present several important results for analysing model transformations based on the formal categorical foundation of TGGs within the framework of attributed graph transformation systems. Our first main result shows that the crucial properties of correctness and completeness are ensured for model transformations. In order to analyse functional behaviour, we generate a new kind of operational rule, called a forward translation rule. We apply existing results for the analysis of local confluence for attributed graph transformation systems. As additional main results, we provide sufficient criteria for the verification of functional behaviour as well as a necessary and sufficient condition for strong functional behaviour. In fact, these conditions imply polynomial complexity for the execution of the model transformation. We also analyse information and complete information preservation of model transformations, that is, whether a source model can be reconstructed (uniquely) from the target model computed by the model transformation. We illustrate the results for the well-known model transformation example from class diagrams to relational database models.
URI: https://depositonce.tu-berlin.de//handle/11303/7166
http://dx.doi.org/10.14279/depositonce-6441
Issue Date: 2014
Date Available: 23-Nov-2017
DDC Class: 004 Informatik
Usage rights: Terms of German Copyright Law
Journal Title: Mathematical structures in computer science
Publisher: Cambridge University Press
Publisher Place: Cambridge
Volume: 24
Issue: 4
Article Number: e240408
Publisher DOI: 10.1017/s0960129512000370
EISSN: 1469-8072
ISSN: 0960-1295
Notes: Dieser Beitrag ist mit Zustimmung des Rechteinhabers aufgrund einer (DFG geförderten) Allianz- bzw. Nationallizenz frei zugänglich.
This publication is with permission of the rights owner freely accessible due to an Alliance licence and a national licence (funded by the DFG, German Research Foundation) respectively.
Appears in Collections:Institut für Softwaretechnik und Theoretische Informatik » Publications

Files in This Item:
File Description SizeFormat 
formal_analysis_of_model_transformations.pdf846.87 kBAdobe PDFThumbnail
View/Open


Items in DepositOnce are protected by copyright, with all rights reserved, unless otherwise indicated.